Progesterone. The one with least Progesterone. This hormone is the most related with depression. If you consider the Progesterone containing iud, Mirena (levonorgestrel), then you get the least Progesterone in your body. Also, this device has no cumulative drug effect and can be quickly removed if it worsens your depression. Remember, an unwanted pregnancy can be depressing.
Non hormonal. Any hormone containing birth control may potentially affect moods and emotions. The fewer possible interfering factors the better in getting your depression under control. I would look at condoms, diaphrams, non hormonal iud, sponge, spermicides etc.
It can. Birth control can cause depression and anxiety in some women. It is important to keep track of your moods and communicate these issues with your doctor. There might be some other alternatives available that have less of a risk.
Agree w Dr Howell. Let your gynecologist know if consistent use of your oral contraceptive is continuing to cause depressed mood. In that situation, changing the oral contraceptive may be in order.
Usually you can. However, you to need to ensure that your doctor (s) are aware of your depression. Sometimes birth control pills can worsen depression. So monitor for this. That way if you were to take an oral contraceptive that caused mood changes, a different one could be tried. Take care.
Anything other than birth control pill to control 2 periods a month, raging hormones, and depression @ 19? I have fatigue too; its probably unrelated.
Yes. Supplements such as chaste tree berry, wheat germ oil, can help balance your hormones, but they may be out of balance due to adrenal problems given your fatigue. See a gynecologist who is trained in integrative or functional medicine.
How about... Acupuncture... And of course, ;), exploratory psychotherapy... What else is going on... At the end of the day, everything is related to everything else... Wishing you well.
Hormones most likely. Yuor symptoms are virtual fingerprints for hypothyroidism. Get check out with a TSH & thyroid antiodies!
On birth control pill for 3 yrs, switched to aviane in dec. Beg. 2 weeks ago I have exp. Sudden side effects: moodiness, fatigue, depression. Normal?
No. Switching pills may cause such changes, but they should only be temporary. If they persist, switch pills with the advice of your healthcare provider.
Is my hormonal birth control pill causing my depression? I have been on birth control consistently (no placebo pills, just straight pills, due to my horrible menstruation), for about 6 months now, and I have been having horrible mood swings and extreme de
Hormonal. Hormonal birth control has definitely been known to affect a woman's mood. Sometimes just a change in the type of pill or type of birth control you take can make all the difference. Give your doctor a call to discuss your symptoms. They may be able to switch you to a different pill with a slightly different estrogen/progesterone formulation that will not affect your mood adversely. That being said, a pill switch may not solve all of your problems. Discuss your issues with your doctor so you may be able to get additional help if you need it. If you are thinking of hurting yourself or someone else, then you need to get help immediately - call your doctor or one one of the hotlines I've attached in a link below. Good luck!
It's possible. If the depression began when you started the pills and correlates with your use of the pills, then it is possible. I would suggest switching to a different ocp with different progestin component than the one you are currently on - to see if your symptoms improve. There is also one ocp that has a unique estrogen as well (natazia) that may have a different effect on your mood, and may be worth tryi.
Depends. It depends on a lot of things like which symptoms you are trying to control and your health history. Pills are probably the most used but you should talk to your doctor about your options.